Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Changed the timings of taking birth control pills. Will it decrease the effectiveness?

I have been on birth control for over a month. Last month, I took the entire pack correctly at 5:30 pm. Due to nausea , I switched the time I take my pill to right before I go to bed, or 11:30pm/midnight right at the start of my new pack, around 4 days ago. Should I be worried about the decreased effectiveness of my pill? Should I run to get an emergency contraceptive if I have had a sexual encounter within the last couple of days?
Asked On : Tue, 19 Feb 2013
Answers:  1 Views:  19
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
OBGYN 's  Response
There is no need to worry about the decreased efficiency of the pills so long as you take them regularly. The change in the timing does not affect the mechanism of action of the pill. Also, you need not go for the emergency pill as you started your new pack right on time. In fact, use of emergency pill should be restricted to 1 or 2 times a year as it is definitely going to impair the regular hormonal balance of the body and therefore, fertility issues are bound to occur later on. Take care.
Answered: Thu, 21 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor